MDJunction - People Helping People
 
Ask a Question
03/25/2010 08:49 AM

Dr pulling me off abx :(

KristenM
Posts: 70
Member

I've been very nauseated for the past few days. It usually hits 30-45 mins after taking the doxy.

This morning since taking the pills I can't keep anything down.

I called the dr and she said to stop taking them immediately, drink lots of carbonated drinks and call on Monday with how I am feeling and to make an appt.

What now? Sad

Reply
 

03/25/2010 08:58 AM
michellern
 
Posts: 4
New Member

you must eat well first... no dairy. then drink plenty of fluids. then take your doxy. i was on it for a LONG time. that was the only way it prevented the nausea for me. if i forgot... about 20 min later i was in big trouble! sincerly, m

03/25/2010 08:58 AM
sunshine4ere
sunshine4ere  
Posts: 579
Member

Hi Kristen,

When I was on doxy I was very nauseated also, so I started taking it with dry crackers and water.

Helped a lot. If I felt nauseous again later, more crackers.Sick

The only things you can't take with Doxy are any dairy products, calcium supplements, magnesium, and anything for stomach acid like rolaid, tums etc.

Good luck, I hope this helps you.

Nancy


03/25/2010 09:02 AM
shorelinelyme
shorelinelymePosts: 1252
Senior Member

Kristen,

Have you tried Doryx- it is a form of Doxy that doesn't release in the stomach- but in the intestines intead...it is MUCH easier to take. I was on Doryx for 6 months with NO stomach problems at all. (I couldn't stand regular doxy!)

Jackie

Post edited by: shorelinelyme, at: 03/25/2010 09:03 AM


03/25/2010 09:04 AM
kristielyme25
kristielyme25  
Posts: 473
Member

that's a good suggestion...Doryx may very well be more tolerable.

I hope you can figure something out! Get that GI system calmed down a little first! Wink

Stay strong!


03/25/2010 09:57 AM
lindaca
 
Posts: 1009
Member

If you're taking more than one doxy at a time, take them 10-15 minutes apart instead of together. You may want to consider organic granola (or similar) instead of regular crackers so you don't have all that gluten.

Doryx is expensive, but you can get a discount card at http://doryx.com


03/25/2010 10:16 AM
shorelinelyme
shorelinelymePosts: 1252
Senior Member

Many doctors offices have these discount cards and coupons as well- and if you have insurance- it is basically the same as the rest of the abx.

Jackie


03/25/2010 10:20 AM
KristenM
Posts: 70
Member

I've been eating a meal with each dose. My dr suggested eating half of the food, taking the pills and then eating the rest.

I can't have any gluten (gluten free for 2 1/2 years now) and had started Burrascanos diet. Maybe that was the problem...all I have been eating is meat, veggies, and occasionally some cheese, allowed fruits, and that's about it.

I know I'm succeptable to yeast infections from being on abx from prior sinus infections, etc. So I was being really careful.

I guess I just have to wait until next week to see. So frustrated to have to take 5+ days off when I could be killing these things.


03/25/2010 10:25 AM
shorelinelyme
shorelinelymePosts: 1252
Senior Member

Kristen,

My husband's a pharmacist and MOST people have a tough time with regular doxy. Although I didn't get sick from it- it just felt like it tore up my insides. Doryx was totally different- I had no stomach upset at all.

If you still can't handle the doxy- ask your doctor to switch- it's all the same medicine otherwise!

Jackie


03/25/2010 12:23 PM
obesa50
 
Posts: 66
Member

I really couldn't handle Doxy at all. I tried my best for a week until my nausea turned into vomiting
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved